Thunderstorm Wind, Le Flore
- When
- June 20, 9:41 AM CST
- Where
- Le Flore County, Poteau
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.050, -94.620
Strong thunderstorm wind blew down large tree limbs.
An isolated severe thunderstorm produced wind damage in LeFlore County OK.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe thunderstorm produced wind damage in LeFlore County OK.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 20, 4:38 AM CST, 5 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 538 AM CDT WED JUN 20 2007 .UPDATE... LOOKS LIKE RAIN IS GOING TO LAST A BIT LONGER ACROSS NORTHEAST OKLAHOMA UNDER THE INFLUENCE OF AN MCV JUST SOUTH OF TULSA. HAVE UPDATED FIRST PERIOD POPS TO REFLECT THIS. && .PREV DISCUSSION... /ISSUED 501 AM CDT WED JUN 20 2007/ UPDATE... SENT UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 427 FOR CHOCTAW COUNTY. PREV DISCUSSION... /ISSUED 331 AM CDT WED JUN 20 2007/ DISCUSSION... ONGOING THUNDERSTORM COMPLEX WILL MAKE FOR A TRICKY FORECAST TODAY AND TONIGHT. THE NORTHERN EDGE OF THE COMPLEX HAS SLOWED DOWN SOME...WHILE THE STORMS NEAR THE RED RIVER IN SOUTH CENTRAL OKLAHOMA ARE MOVING A BIT FASTER. LOCAL CONVECTIVE ANALYSIS INDICATES HIGHER INSTABILITY /CAPE VALUES OF 2000 TO 2500 J/KG AT 2AM/ ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WHERE THE ATMOSPHERE WAS NOT WORKED OVER BY EARLIER CONVECTION. EXPECT THE CURRENT LINE OF STORMS TO MOVE A LITTLE FURTHER SOUTHEAST BEFORE FALLING APART. MODELS ALL OVER THE PLACE ON WHAT HAPPENS WITH REMNANTS OF THE MCS...BUT WITH AN MCV AND REMAINING OUTFLOW BOUNDARIES AROUND...ADDITIONAL DEVELOPMENT COULD OCCUR TODAY AND TONIGHT...WITH ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS POSSIBLE. IF SEVERE STORMS DO FORM...LARGE HAIL AND HIGH WINDS WILL BE THE PRIMARY THREATS...THOUGH AN ISOLATED TORNADO MAY BE POSSIBLE NEAR BOUNDARIES WHERE THE SRH CAN BE MAXIMIZED. GFS HINTS AT THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON THURSDAY...WITH THE WRF KEEPING THINGS DRY. HAVE OPTED TO KEEP A MENTION OF STORMS OUT OF THE FORECAST FOR NOW. CONVECTION THURSDAY WILL LIKELY BE TIED TO WHAT HAPPENS TODAY...AND WITHOUT SYNOPTIC FORCING...ANY STORMS THURSDAY WOULD OCCUR FROM LINGERING MCV/OUTFLOW BOUNDARIES. MODELS ARE BRINGING A COLD FRONT THROUGH THE CENTRAL PLAINS ON FRIDAY...BUT THE FRONT LOSES DEFINITION BY THE TIME IT REACHES THE OKLAHOMA/KANSAS STATE LINE FRIDAY NIGHT. THIS FEATURE WILL BEAR WATCHING IN LATER MODEL RUNS. A RIDGE OF MID/UPPER LEVEL HIGH PRESSURE THEN BUILDS OVER THE REGION THROUGH THE WEEKEND...AND MID LEVEL TEMPS CONTINUE TO WARM AS WELL. THIS SHOULD BE ENOUGH TO SUPPRESS STORM DEVELOPMENT AND HAVE KEPT THE FORECAST DRY THROUGH THE EXTENDED. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH MID WEEK...SO HAVE STAYED NEAR GUIDANCE TEMPS. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 71 90 73 / 60 20 10 10 FSM 91 69 91 70 / 60 20 10 10 MLC 87 68 89 70 / 80 20 10 10 BVO 87 69 90 70 / 20 20 10 10 FYV 89 66 88 67 / 40 20 10 10 BYV 90 66 88 68 / 30 20 10 10 MKO 87 69 89 69 / 80 20 10 10 MIO 89 69 90 70 / 30 20 10 10 F10 87 69 89 70 / 80 20 10 10 HHW 88 71 90 72 / 80 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT WED JUN 20 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 AM CDT WED JUN 20 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING . AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. DISCUSSION... A MCS DEVELOPED OVERNIGHT AND MOVED THROUGH A LARGE PART OF OKLAHOMA AND INTO TEXAS. SOUTHEAST OKLAHOMA HAS REMAINED QUIET OVERNIGHT BUT THE BAND OF SHOWERS AND THUNDERSTORMS ARE MOVING INTO THIS AREA WHICH HAS SOME OF THE BEST PRECIPITABLE WATER VALUES...GREATEST INSTABILITY...BUT VERY WEAK UPPER SUPPORT. HEAVY RAIN IS EXPECTED TO CONTINUE DURING THE MORNING HOURS AND COULD PRODUCE ONE TO TWO INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. RAINFALL IS EXPECTED TO DIMINISH BY LATE MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... QUIET WEATHER IS EXPECTED TO MOVE INTO THE REGION BEHIND THE THUNDERSTORM COMPLEX BY THURSDAY MORNING. AN UPPER RIDGE BECOMES ESTABLISHED OVER THE MOUNTAINS KEEPING THE REGION IN A WEST TO NORTHWEST FLOW AND THUNDERSTORMS WILL BE AT A MINIMUM INTO EARLY NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT WED JUN 20 2007
OKZ066-070-201100-
MUSKOGEE OK-OKMULGEE OK-
519 AM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHEASTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
AT 519 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BALD HILL...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BALD HILL AND HECTORVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3571 9596 3571 9570 3586 9570 3587 9596SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
523 AM CDT WED JUN 20 2007
OKZ060-067-201100-
TULSA OK-WAGONER OK-
523 AM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WESTERN WAGONER AND SOUTHEASTERN TULSA
AT 523 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF STONEBLUFF...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...LEONARD...BIXBY...
BROKEN ARROW...STONEBLUFF...COWETA AND ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3586 9591 3587 9566 3607 9565 3606 9592SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 AM CDT WED JUN 20 2007
ARZ010-019-201130-
CRAWFORD AR-WASHINGTON AR-
545 AM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
SOUTHERN WASHINGTON AND NORTHWESTERN CRAWFORD
AT 545 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF LEE CREEK...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ODELL...WEST FORK...BLACKBURN...
HOGEYE...STRICKLER...MORROW...CLYDE...CANEHILL AND LEE CREEK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3565 9445 3565 9420 3593 9417 3593 9448SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 AM CDT WED JUN 20 2007
OKZ053-201300-
CHOCTAW OK-
708 AM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 708 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF UNGER...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY...
GOODLAND...SAWYER...BOSWELL...UNGER...SOPER...MESSER...KENT...
FALLON...SPEER AND APPLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3391 9592 3379 9567 3414 9514 3414 9584SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 AM CDT WED JUN 20 2007
OKZ076-201530-
LE FLORE OK-
929 AM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 929 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF WHITESBORO TO 33 MILES
SOUTH OF BIG CEDAR...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...BIG CEDAR...MUSE...
WHITESBORO...HODGEN...SUMMERFIELD...FANSHAWE AND WISTER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3480 9505 3452 9493 3453 9445 3516 9480SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT WED JUN 20 2007
ARZ029-201615-
SEBASTIAN AR-
1030 AM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN SEBASTIAN
AT 1030 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES WEST OF HARTFORD TO 8 MILES SOUTHWEST OF
PATTERSON...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PATTERSON...HARTFORD...HACKETT...
GREENWOOD...ARKOLA...MIDLAND...JENSON...EXCELSIOR...BONANZA...JENNY
LIND AND RYE HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3494 9445 3497 9430 3525 9425 3530 9445The Western Arkansas radar (KSRX), 36 km away, was scanning. The volume nearest the first event began at 15:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45258.